Alert archive / California / Frost Advisories in 2011
Frost Advisory 10, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Dec 6, 2011, 1:33 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 6, 2011, 11:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2011, 1:33 PM PST (21:33 UTC)
- In effect from
- Dec 6, 2011, 11:00 PM PST
- Expired
- Dec 7, 2011, 8:00 AM PST
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2817 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595 WWUS76 KSGX 062133 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 133 PM PST TUE DEC 6 2011 ...AREAS OF FREEZING TEMPERATURES IN WIND SHELTERED VALLEYS LATE TONIGHT INTO WEDNESDAY MORNING... .CLEAR SKIES AND LOW HUMIDITIES WILL ALLOW FOR EFFICIENT RADIATIONAL COOLING AND DRAINAGE OF COLD AIR...LOWERING TEMPERATURES TO BELOW FREEZING IN SOME AREAS LATE TONIGHT INTO WEDNESDAY MORNING. CAZ048-050-071600- /O.CAN.KSGX.WI.Y.0046.000000T0000Z-111207T0000Z/ /O.NEW.KSGX.FR.Y.0010.111207T0700Z-111207T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 133 PM PST TUE DEC 6 2011 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST WEDNESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST WEDNESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW 30S TO UPPER 20S LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * LOCATION FOR FROST: COLDER...WIND SHELTERED LOCATIONS AND VALLEYS WHERE DRAINAGE WINDS WILL CAUSE POOLING OF COLD AIR. * IMPACTS OF FROST: FROST SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ055-057-058-062245- /O.CAN.KSGX.WI.Y.0046.000000T0000Z-111207T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 133 PM PST TUE DEC 6 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED TO BELOW ADVISORY THRESHOLDS...BUT GUSTY WINDS COULD CONTINUE FOR A FEW HOURS THIS AFTERNOON. $$ CAZ043-071600- /O.NEW.KSGX.FR.Y.0010.111207T0700Z-111207T1600Z/ SAN DIEGO COUNTY COASTAL AREAS- 133 PM PST TUE DEC 6 2011 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST WEDNESDAY. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW 30S TO UPPER 20S LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * LOCATION FOR FROST: COLDER...WIND SHELTERED LOCATIONS AND VALLEYS WHERE DRAINAGE WINDS WILL CAUSE POOLING OF COLD AIR. * IMPACTS: FROST SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
595 WWUS76 KSGX 070432 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 832 PM PST TUE DEC 6 2011 ...FREEZING TEMPERATURES IN WIND SHELTERED VALLEYS TONIGHT THROUGH EARLY WEDNESDAY MORNING... .CLEAR AND COLD WITH LIGHT WINDS AND LOW HUMIDITIES. TEMPERATURES WILL FALL BELOW FREEZING IN PARTS OF THE COASTAL AND VALLEY AREAS BY DAYBREAK. CAZ043-048-050-071300- /O.CON.KSGX.FR.Y.0010.111207T0700Z-111207T1600Z/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 832 PM PST TUE DEC 6 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST WEDNESDAY. * TEMPERATURES: TEMPERATURES FALLING INTO THE 20S AND LOW 30S TONIGHT IN WIND SHELTERED AREAS. * COLDEST LOCATIONS: COLDEST AIR WILL SETTLE INTO THE LOWEST VALLEYS AND DRAINAGE BASINS WHERE TEMPERATURES WILL BOTTOM OUT IN THE LOW TO MID 20S. THESE AREAS INCLUDE RAMONA...POWAY...SANTEE AND OCEANSIDE IN SAN DIEGO COUNTY. IN THE INLAND EMPIRE THESE AREAS INCLUDE ONTARIO...RIVERSIDE...HEMET AND TEMECULA. * IMPACTS OF FROST AND FREEZING TEMPERATURES: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY SHOULD BE COVERED OR BROUGHT INSIDE IF POSSIBLE. && $$ MOEDE
632 WWUS76 KSGX 071000 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 200 AM PST WED DEC 7 2011 ...FREEZING TEMPERATURES IN WIND SHELTERED VALLEYS EARLY THIS MORNING... .IT WILL BE CLEAR AND COLD WITH LIGHT WINDS AND LOW HUMIDITIES. TEMPERATURES WILL FALL BELOW FREEZING IN PARTS OF THE COASTAL AND VALLEY AREAS BY DAYBREAK. CAZ043-048-050-071600- /O.CON.KSGX.FR.Y.0010.000000T0000Z-111207T1600Z/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 200 AM PST WED DEC 7 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * TEMPERATURES: TEMPERATURES FALLING INTO THE UPPER 20S AND LOW 30S THIS MORNING IN WIND SHELTERED AREAS. * IMPACTS OF FROST AND FREEZING TEMPERATURES: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INSIDE IF POSSIBLE. && $$ MM
259 WWUS76 KSGX 071550 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 750 AM PST WED DEC 7 2011 CAZ043-048-050-071700- /O.EXP.KSGX.FR.Y.0010.000000T0000Z-111207T1600Z/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 750 AM PST WED DEC 7 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. TEMPERATURES WILL CONTINUE TO WARM THIS MORNING. THEREFORE...THE FROST ADVISORY WILL EXPIRE AT 8 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 6, 9:30 AM PST, 4 hours 3 minutes earlier.
Area forecast discussion, Dec 6, 9:30 AM PST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST TUE DEC 6 2011 .SYNOPSIS... CONTINUED FAIR BUT SEASONABLY COOL WITH GUSTY NORTHEAST WINDS ACROSS THE REGION TODAY. THE WINDS WILL DECREASE THIS AFTERNOON. SKIES WILL REMAIN CLEAR AND NIGHTS COLD THIS WEEK...BUT DAYS WILL BE A LITTLE WARMER. A WEATHER SYSTEM COULD BRING SOME RAIN EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... CLEAR AND COLD THIS MORNING WITH EVEN A FEW COASTAL LOCATIONS SEEING LOW TEMPS IN THE 30S. HUMIDITIES REMAIN LOW IN SOME AREAS AND GUSTY EAST WINDS CONTINUE IN THE MTNS AND FOOTHILLS BELOW CANYONS AND PASSES. SOME LOCATIONS ARE STILL SEEING SPEEDS OF 20 TO 30 MPH WITH GUSTS INTO THE 40S. ALTHOUGH THE UPPER LEVEL SUPPORT IS NO LONGER THERE...OFFSHORE SFC PRESSURE GRADIENTS ARE STRONGER THAN YESTERDAY SO EXPECT LOCALLY WINDY CONDITIONS TO CONTINUE THIS MORNING BEFORE DECREASING DURING THE AFTERNOON. AT SHEA MEADOWS IN BIG BEAR CITY A TEMPERATURE OF 0 DEGREES F WAS RECORDED AT 3 AM. AT LOWER ELEVATIONS TEMPS GOT DOWN TO THE 50S WHERE WINDS ARE BLOWING AND BELOW 30 IN THE WIND SHELTERED AREAS. STARTING TODAY...THE DAYTIME HIGHS WILL BEGIN TO GRADUALLY INCREASE...BUT NIGHTS WILL REMAIN COLD. WITH MUCH LIGHTER WINDS...CLEAR SKIES AND CONTINUING LOW HUMIDITIES TONIGHT...THE WARM AIR WILL EFFICIENTLY RADIATE OUT AND THE COOL AIR WILL DRAIN INTO VALLEY AND CANYON BOTTOMS. A FROST ADVISORY MAY BE NEEDED IF THERE IS ENOUGH OF A HUMIDITY RECOVERY. NOT MUCH CHANGE IS EXPECTED THROUGH THE WEEKEND WITH FAIR DRY WEATHER TO CONTINUE. SOME SORT OF WEATHER SYSTEM HAS BEEN DEPICTED BY MODELS TO BRING US RAIN EARLY NEXT WEEK. BUT THE STRENGTH AND PLACEMENT OF THIS SYSTEM VARIES GREATLY FROM ONE MODEL TO THE NEXT AND FROM MODEL RUN TO RUN. LOW PROBABILITY IS ALL WE HAVE CONFIDENCE FOR AT THIS POINT AND RIGHT NOW IT LOOKS LIKE MONDAY HAS THE BEST CHANCE. && .AVIATION... 061635Z...VFR AND MOSTLY SKC THROUGH WEDNESDAY. GUSTY NE/E WINDS OVER MTNS AND THROUGH MTN PASSES AND CANYONS WILL CONTINUE THROUGH 07/0000 UTC...BRINGING POSSIBLE WK-MOD UDDFS/LLWS OVER AND W OF MTNS. WINDS WILL DECREASE AFTER 07/0000 UTC...ALTHOUGH LOCALLY GUSTY WINDS WILL STILL BE POSSIBLE THROUGH 07/2100 UTC IN THE TYPICALLY WINDIER LOCATIONS. && .FIRE WEATHER... THE RED FLAG WARNING WILL CONTINUE THROUGH 4 PM TODAY FOR THE INLAND EMPIRE AND ORANGE COUNTY. WINDS AND HUMIDITY WILL JUST BARELY REACH CRITERIA FOR A FEW SPOTS FOR THE SIX HOUR DURATION TODAY...MAINLY IN THE EASTERN INLAND EMPIRE AND INTERIOR ORANGE COUNTY. THE CONDITIONS IN SOME LOCATIONS OF SAN DIEGO COUNTY COULD BRIEFLY MEET RED FLAG CRITERIA...BUT FUEL MOISTURE IS UP BECAUSE OF RECENT RAINS. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR MTNS/VALLEYS THROUGH 4 PM TODAY AND FOR ORANGE COUNTY COAST THROUGH 10 AM TODAY...SEE LAXNPWSGX. RED FLAG WARNING FOR ORANGE COUNTY/INLAND EMPIRE THROUGH 4 PM TODAY...SEE LAXRFWSGX. && PUBLIC/FIRE...PG AVIATION...HARRISON
Hazardous weather outlook, Dec 6, 4:00 AM PST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST TUE DEC 6 2011 CAZ042-043-048-050-055>058-060>062-070015- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT PERIODS OF STRONG NORTHEAST AND EAST WINDS THROUGH AND BELOW PASSES AND CANYONS WITH LOW HUMIDITY FOR INLAND AREAS. LOCAL FROST IN LOW LYING VALLEY LOCATIONS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOCAL FROST IN LOW LYING VALLEY LOCATIONS EARLY WEDNESDAY MORNING. A WEATHER SYSTEM IS BRINGING A CHANCE OF RAIN TO THE REGION MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
Nearby
Frost Advisories in California, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.